Alert archive / Maine / Wind Chill Advisories in 2014

Wind Chill Advisory 8, NWS Gray, ME

January 27, 2014Franklin County, Oxford County, Maine; Carroll County, New Hampshire

NWS Gray, ME issued this wind chill advisory at Jan 27, 2014, 2:50 PM EST for Franklin County, Oxford County, Maine; Carroll County, New Hampshire. It took effect at Jan 27, 2014, 9:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2014, 2:50 PM EST (19:50 UTC)
In effect from
Jan 27, 2014, 9:00 PM EST
Expired
Jan 28, 2014, 10:00 AM EST
In force
13 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Carroll County, NH

The radar

The Portland,ME radar (KGYX), 76 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 686 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
686 m²/s²
0-3 km storm-relative helicity
731 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 2:46 PM EST, 4 minutes earlier.

Area forecast discussion, Jan 27, 2:46 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
246 PM EST MON JAN 27 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD SOUTH OF NEW ENGLAND TONIGHT THROUGH
WEDNESDAY AND WILL HOLD ALONG THE EAST COAST ON THURSDAY. A COLD
FRONT WILL APPROACH FROM THE WEST THURSDAY NIGHT AND WILL CROSS THE
REGION ON FRIDAY FOLLOWED BY A WEAK RIDGE OF HIGH PRESSURE FRIDAY
NIGHT. WEAK HIGH PRESSURE WILL PASS OVER NORTHERN NEW ENGLAND
SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT NOW PUSHING SW THROUGH THE FORECAST AREA AND IS GENERALLY
ALONG A CARIBOU/FARMINGTON/CONCORD LINE. WE WILL SEE A FEW MORE
LIGHT SNOW SHOWERS ALONG THIS BOUNDARY BEFORE IT SHIFTS OFFSHORE AND
CONTINUING OVER THE FAR NORTH THROUGH THIS EVENING. BEHIND THE FRONT
TEMPERATURES/DEW POINTS WILL DROP OFF SHARPLY WITH PW VALUES
DROPPING TO NEAR STATION 50 YR MINIMUMS. THIS VERY DRY AIRMASS WILL
SUPPORT EFFICIENT RADIATIONAL COOLING.

GUSTY WEST WINDS WILL CONTINUE TO BE MIXED TO THE SURFACE OVERNIGHT
OVER THE HIGHER TERRAIN...AND THIS WILL INHIBIT THE COOLING PROCESSES
SOMEWHAT. THE COMBINATION OF VERY COLD TEMPERATURES AND GUSTY WINDS
WILL RESULT IN WIND CHILLS OF -20 TO -30 F ACROSS THE MOUNTAINS AND
FOOTHILLS. THEREFORE WIND CHILL WARNINGS/ ADVISORIES HAVE BEEN
ISSUED. OVER THE COASTAL PLAIN EXPECTING LOWS NEAR ZERO WITH WIND
CHILLS AROUND -5 F.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
TOMORROW WILL BE COLD WITH PARTLY SUNNY SKIES OVER ALL BUT THE FAR
NORTHERN COUNTIES. WSW WILL BE GUSTY BUT NOT AS MUCH AS THEY WILL BE
THIS EVENING. HIGHS WILL STRUGGLE INTO THE SINGLE DIGITS NORTH AND
INTO THE TEENS SOUTH IN STRONG COLD AIR ADVECTION. THE AIRMASS WILL
HAVE MODERATED SLIGHTLY BUT TUESDAY NIGHT...WITH TEMPERATURES NOT
QUITE AS COLD ACROSS THE NORTH. STILL OVERNIGHT LOWS WILL BE 10-20
DEGREES BELOW NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE MEAN L/WV TROF POSITION OVER THE GT LAKES WILL BE VERY SLOWLY
RETROGRADING LATER THIS WEEK AND INTO THE WEEKEND. THIS MEANS IN
THE OUTLOOK PERIOD MORE TRANQUIL CONDITIONS ARE EXPECTED AS A MORE
ZONAL WSWLY FLOW DEVELOPS WITH ONLY MINOR S/WVES MOVING THRU THE
FLOW. NO MAJOR STORMS EXPECTED WITH THIS TYPE OF PATTERN. THE DEEP
ARCTIC AMS THAT HAS PLAGUED THE AREA WILL RETREAT AND REMAIN OVER
CANADA. WITH THIS PATTERN MORE SEASONAL TEMPS CAN BE EXPECTED.
STAYED CLOSE TO SUPERBLEND MODEL GUID FOR THE OUTLOOK PERIOD.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM...CONDITIONS BECOMING VFR SHORTLY AS A COLD FRONT MOVES
OFFSHORE. GUSTY W WINDS WILL DEVELOP FOR THE REMAINDER OF THE
AFTERNOON AND EVENING...AND REMAIN GUSTY WELL AFTER SUNSET. EXPECT
ANOTHER DAY OF GUSTY WINDS AGAIN ON TUESDAY.

LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...MAINLY VFR CONDS EXCEPT
PSBLY MVFR IN SCT SNW SHWRS THU NIGHT OR FRI.

&&

.MARINE...
SHORT TERM...A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS THIS
EVENING...WITH SMALL CRAFT ADVISORIES IN EFFECT FOR THE BAYS. THE
OUTER WATERS WILL LIKELY BE CONVERTED TO A SMALL CRAFT ADVISORY
TONIGHT...POSSIBLY REMAINING IN EFFECT THROUGH TUESDAY. MODERATE
FREEZING SPRAY WILL BECOME AN ISSUE TONIGHT THROUGH TOMORROW
AFTERNOON...AND AN ADVISORY HAS BEEN ISSUED FOR THE BAYS AND OUTER
WATERS.

LONG TERM...WINDS/SEAS TO REMAIN BLO SCA LEVELS. THE HIGH MOVES
OFF TO THE E ALLOWING INCREASING S SW FLOW AND BUILDING SEAS WITH
SCA CONDITIONS POSSIBLE THU NIGHT. A COLD FNT MOVES THRU FRIDAY WITH
WINDS SHIFTING TO THE W AND POSSIBLY CONTINUING AT SCA LEVELS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING FROM 9 PM THIS EVENING TO 10 AM EST TUESDAY
     FOR MEZ007>009.
     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST
     TUESDAY FOR MEZ012-013.
NH...WIND CHILL WARNING FROM 9 PM THIS EVENING TO 10 AM EST TUESDAY
     FOR NHZ001>003.
     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST
     TUESDAY FOR NHZ004.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ151-153.
     FREEZING SPRAY ADVISORY FROM 9 PM THIS EVENING TO 3 PM EST
     TUESDAY FOR ANZ150>154.
     GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ150-152-154.

&&

HANES/MARINE
Hazardous weather outlook, Jan 27, 3:07 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
307 AM EST MON JAN 27 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-280815-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
307 AM EST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-280815-
PENOBSCOT BAY-CASCO BAY-
307 AM EST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-280815-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
307 AM EST MON JAN 27 2014

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 27, 10:37 AM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1037 AM EST MON JAN 27 2014

MEZ018-019-023>028-NHZ007>010-013-014-271845-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...CLAREMONT...
NEWPORT...CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
1037 AM EST MON JAN 27 2014

...WINTRY MIX POSSIBLE LATE THIS MORNING...
LIGHT SNOW...SLEET...AND FREEZING RAIN ARE FALLING OVER PORTIONS
OF SOUTHERN NEW HAMPSHIRE AND COASTAL MAINE AS A WARM LAYER ALOFT
MOVES OVER THE REGION. THIS WINTRY MIX WILL CONTINUE OVER THE NEXT
COUPLE OF HOURS BEFORE AN ARCTIC FRONT MOVES OFFSHORE...CHANGING ALL
PRECIPITATION OVER TO SNOW. ONLY A TRACE OF FREEZING RAIN IS
EXPECTED.

HANES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:30 AM ESTGale WarningGYX23 hr
Jan 27, 3:30 AM ESTSmall Craft AdvisoryGYX38 hr
Jan 27, 2:45 PM ESTHeavy Freezing Spray AdvisoryGYX24 hr
Jan 27, 2:50 PM ESTWind Chill WarningGYXFranklin, Oxford, Somerset19 hr

Nearby

Wind Chill Advisories in Maine, 2014Wind Chill Advisories in New Hampshire, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.